MAUDE Adverse Event Report: TELEFLEX MEDICAL PLEUR-EVAC CHEST DRAINAGE SYSTEM; BOTTLE, COLLECTION, VACUUM

TELEFLEX MEDICAL PLEUR-EVAC CHEST DRAINAGE SYSTEM; BOTTLE, COLLECTION, VACUUM
Model Number IPN028442
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
When the patient was reassessed later in the night, both nursing and patient could hear whistling that sounded like a leak from the tube.The connection site was checked between the pleur-evac and tube, the chest tube site was checked at the chest and were both fine.Leak could still be heard.The entire pleur-evac system was changed, the whistling sound then stopped, and the air leak also stopped.There must have been a hole somewhere in the pleur-evac tubing.Overnight, left chest tube placed to -40cmh20 and right side placed to -20cmh20.
 
Additional Manufacturer Narrative
(b)(4).The device history review shows that the product was assembled and inspected according to our specifications.No corrective action can be established at this moment since the product sample is not available for evaluation.
 
Event or Problem Description
When the patient was reassessed later in the night, both nursing and patient could hear whistling that sounded like a leak from the tube.The connection site was checked between the pleur-evac and tube, the chest tube site was checked at the chest and were both fine.Leak could still be heard.The entire pleur-evac system was changed, the whistling sound then stopped, and the air leak also stopped.There must have been a hole somewhere in the pleur-evac tubing.Overnight, left chest tube placed to -40cmh20 and right side placed to -20cmh20 ,.
 
Additional Manufacturer Narrative
Qn # (b)(4).One unit of catalog number a-6000-08lf (pe adult-ped dry/ wet lf 6/cs) lot 74m2101785 was received for analysis.Sample wasn't received in its original packaging.It was observed one corner broken of pleur evac unit.The universal connector is broken also.No other issues were observed.Unit was connected to a suction source (nlc06976) to fill the collection chamber with blue water (55 cm h2o vac).No leaks were observed neither the "the whistling sound" was listened as complaint description says.In summary, customer complaint cannot be confirmed since no problem found on sample.No leaks nor "whistling sound" were perceived.

Brand Name
PLEUR-EVAC CHEST DRAINAGE SYSTEM
Common Device Name
BOTTLE, COLLECTION, VACUUM
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
parque industrial finsa
nuevo laredo 88275
MX   88275
Manufacturer Contact
jasmine brown
3015 carrington mill blvd
morrisville, NC 27560
9193614124
MDR Report Key15494763
Report Number3004365956-2022-00071
Device Sequence Number17606357
Product Code KDQ
UDI-Device Identifier34026704631231
UDI-Public34026704631231
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/16/2024
Device Model NumberIPN028442
Device Catalogue NumberA-6000-08LF
Device Lot Number74M2101785
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2022
Supplement Date Received by Manufacturer10/26/2022
Initial Report FDA Received Date09/27/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale